Alert archive / New Mexico / High Wind Watches in 2014
High Wind Watch 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 17, 2014, 11:37 AM MST for Eddy County, New Mexico. It took effect at Feb 19, 2014, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 11:37 AM MST (18:37 UTC)
- In effect from
- Feb 19, 2014, 11:00 AM MST
- Expired
- Feb 18, 2014, 12:35 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3840 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -225 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS74 KMAF 171837 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1237 PM CST MON FEB 17 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... NMZ027-TXZ258-181100- /O.NEW.KMAF.HW.A.0007.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1137 AM MST MON FEB 17 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST WEDNESDAY TO 6 AM MST THURSDAY. * IMPACTS...STRONG WINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...INCLUDING SEMI TRUCKS AND LARGE RECREATIONAL VEHICLES. HIKERS AND CAMPERS SHOULD ALSO BE PREPARED FOR THE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STROBIN
3 follow-up statements
888 WWUS74 KMAF 180943 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... .A DEEP SURFACE LOW WILL PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE AREA ON WEDNESDAY. THIS WILL INCREASE THE WINDS ACROSS THE REGION AND WILL COMBINE WITH STRONGER WINDS ALOFT THAT MIX DOWN TO THE SURFACE AND MAY PRODUCE HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY. NMZ027-TXZ258-182200- /O.CON.KMAF.HW.A.0007.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 243 AM MST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST WEDNESDAY TO 6 AM MST THURSDAY. . WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
221 WWUS74 KMAF 181444 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 844 AM CST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... .A DEEP SURFACE LOW TO THE NORTH AND STRONG WINDS NEAR THE MOUNTAIN TOPS ARE EXPECTED ON WEDNESDAY. THE RESULT WILL BE HIGH WINDS ACROSS AND NEAR MOUNTAINS AS THE STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY. SEVERE TURBULENCE WILL BE POSSIBLE IN AND AROUND THE MOUNTAINS AND LIGHT LOW FLYING AIRCRAFT SHOULD AVOID FLYING ACROSS OR NEAR THE MOUNTAINS WEDNESDAY. NMZ027-TXZ258-182100- /O.CON.KMAF.HW.A.0007.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 744 AM MST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST WEDNESDAY TO 6 AM MST THURSDAY. . WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
046 WWUS74 KMAF 181935 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CST TUE FEB 18 2014 ...HIGH WIND WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... .A DEEPENING UPPER TROUGH OVER THE ROCKIES WEDNESDAY WILL LEAD TO INCREASED MID LEVEL FLOW ACROSS THE AREA. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND NIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE MOUNTAIN TOPS AND PASSES. SEVERE TURBULENCE WILL ALSO BE POSSIBLE IN AND AROUND THE MOUNTAINS AND LIGHT LOW FLYING AIRCRAFT SHOULD AVOID FLYING ACROSS OR NEAR THE MOUNTAINS WEDNESDAY. NMZ027-TXZ258-190345- /O.UPG.KMAF.HW.A.0007.140219T1800Z-140220T1200Z/ /O.NEW.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1235 PM MST TUE FEB 18 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM MST THURSDAY... * EVENT...HIGH WIND. * TIMING...FROM 11 AM MST WEDNESDAY TO 6 AM MST THURSDAY. . WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HLUCHAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 17, 10:27 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 17, 10:27 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 AM CST Mon Feb 17 2014
.AVIATION...
18Z TAF issuance
Gusty northerly winds behind a cold front will diminish late this
afternoon and turn more easterly overnight. Otherwise VFR
conditions will prevail.
&&
.PREV DISCUSSION... /ISSUED 523 AM CST Mon Feb 17 2014/
DISCUSSION...
See aviation discussion below.
AVIATION...
VFR conditions are expected the next 24 hours at the terminals.
High clouds will continue to stream across the region with gusty
north to northeast winds behind a cold front this morning. Winds
will become more easterly this afternoon and this evening with
diminishing winds by late this afternoon and or early this
evening.
12
PREV DISCUSSION... /ISSUED 400 AM CST Mon Feb 17 2014/
DISCUSSION...
This forecast can be characterized by zonal flow the first few
days followed by a more amplified pattern by the end of the week.
Surface observations show a cold front in the Texas Panhandle that
will arrive today bringing more seasonal temperatures. However
westerly winds will again downslope off the mountains and bring
well above normal temps Tuesday and Wednesday. A weak cold front
will approach the area Wednesday but will stall just to the north
of the area and have little impact, except perhaps northern Lea
County could see slight cooling.
By Thursday we see a stronger upper trough moving into the
northern plains and an amplifying ridge along the west coast which
will unleash colder air into west Texas and southeast New Mexico
on Thursday. The western ridge will amplify sending another trough
into the plains on Saturday accompanied by a stronger cold front
with highs holding to the 60s for most locations. The strongest
upper lift will remain well north of the area and little moisture
will prevent any rain chances the next seven days.
FIRE WEATHER...
A cold front will bring cooler temperatures and slightly lower
winds today, but westerly flow will resume tomorrow and critical
fire weather conditions are expected once again in the Guadalupe
Mountains. Winds will increase Wednesday as an upper trough moves
across the Rockies increasing the fire danger and spreading it
into the adjacent plains in southeast New Mexico and west Texas.
Have issued a Fire Weather Watch for the Guadalupe Mtns. tomorrow
with another likely to be issued for Wednesday. A cold front
Thursday will increase humidities and diminish the critical fire
weather threat through the weekend.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Tuesday morning through Tuesday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
TX...FIRE WEATHER WATCH from Tuesday morning through Tuesday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
29Hazardous weather outlook, Feb 17, 2:44 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 344 AM CST MON FEB 17 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-172145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 344 AM CST MON FEB 17 2014 /244 AM MST MON FEB 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSEASONABLY WARM TEMPERATURES...DRY CONDITIONS AND GUSTY WINDS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY ACROSS THE GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT. THE COMBINATION OF SINGLE DIGIT RELATIVE HUMIDITY...WINDY CONDITIONS...TEMPERATURES 20 DEGREES WARMER THAN NORMAL...AND HIGH FIRE DANGER ON WEDNESDAY COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS, ESPECIALLY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN. HIGH WINDS COULD ALSO AFFECT PORTIONS OF THE GUADALUPE MOUNTAINS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:39 AM MST | Fire Weather Watch | MAF | 25 hr | |
| Feb 17, 1:40 PM MST | Fire Weather Watch | MAF | Loving | 37 hr |
Nearby
High Wind Watches in New Mexico, 2014High Wind Watches in Texas, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.